MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER

INTUITIVE SURGICAL, INC ENDOWRIST; COBRA GRASPER
Model Number 471190-04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted simple prostatectomy surgical procedure, the cobra grasper was missing half of the jaw.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue was identified when the instrument packaging was opened.The instrument was not used on the patient.The missing half of the jaws was not located and will not be returned with the instrument.A new instrument was opened for use in the procedure.
 
Additional Manufacturer Narrative
Intuitive has received the cobra grasper associated with this complaint and completed investigations.Failure analysis investigations confirmed the customer reported complaint of the instrument missing one half of the jaw.The instrument was found to have a broken grip at the grip base.A piece approximately 0.65" x 0.20" was found to be broken off the wrist assembly.The broken piece was not returned.The root cause is attributed to mishandling/misuse, such as excess force applied to the instrument jaws.A review of the logs showed that the cobra grasper was last used on (b)(6) 2022 in a simple prostatectomy procedure performed on system (b)(4).This complaint is considered a reportable event due to the following conclusion: the customer acknowledged that a fragment was missing from a portion of the device that enters the patient (distal end).The report was confirmed through failure analysis.Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.

Brand Name
ENDOWRIST
Common Device Name
COBRA GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15222718
Report Number2955842-2022-13456
Device Sequence Number17595281
Product Code NAY
UDI-Device Identifier00886874121481
UDI-Public(01)00886874121481(10)K10211206
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K150284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471190-04
Device Catalogue Number471190
Device Lot NumberK10211206 0035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2022
Initial Report FDA Received Date08/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale